Pennsylvania, 2012

Damaging Wind in Pennsylvania, July 19, 2012

July 19, 2012 · NWS PBZ · 1 event in 1 county or zone

Isolated severe thunderstorms developed along a stationary front across the Upper Ohio valley.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

Isolated severe thunderstorms developed along a stationary front across the Upper Ohio valley.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 19, 1:36 PM EST, 1 hour 10 minutes earlier.

Area forecast discussion, Jul 19, 1:36 PM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
236 PM EDT THU JUL 19 2012

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL TRACK SLOWLY EASTWARD ACROSS THE UPPER
OHIO VALLEY REGION THROUGH FRIDAY NIGHT...BRINGING SHOWERS AND
THUNDERSTORMS.

&&

.NEAR TERM /THROUGH FRIDAY/...
AREAS OF CONVECTION CONTINUE TO BUILD FROM EAST CENTRAL OHIO
SOUTHWEST INTO SOUTHERN OHIO THIS AFTERNOON AS IR SATELLITE
IMAGERY SHOWS COOLING TOPS. PLAN TO KEEP LIKELY POPS FOR SHOWERS
AND THUNDERSTORMS WITH HEAVY DOWNPOURS FOR ALL ZONES THROUGH
TONIGHT AS PW VALUES REMAIN BETWEEN 1.75 TO 2.00 INCHES.

LATEST MODEL GUIDANCE SEEMS TO BE CONSISTENT WITH PREVIOUS RUNS
WITH TIMING OF SHORT WAVE TROUGH AND ASSOCIATED SURFACE WAVE...
MOVING SLOWLY SOUTHEAST ACROSS THE FORECAST AREA THROUGH LATE
FRIDAY. NO FLOOD WATCHES ARE PLANNED FOR THE NEAR TERM AS CURRENT
MOVEMENT OF STORMS APPEARS TO BE FAST ENOUGH TO PRECLUDE LONG
DURATION HEAVY RAIN. WILL NEED TO MONITOR RAIN AMOUNTS
CLOSELY THOUGH...ESPECIALLY ACROSS OUR SOUTHERN ZONES IF ADDITIONAL
CONVECTIVE COMPLEXES TRACK ACROSS EAST CENTRAL OH AND NORTHERN WV
LATER TONIGHT AND FRIDAY.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
THE SYSTEM IS PROGGED TO MAKE ONLY SLOW EASTWARD PROGRESS...WITH
THE SURFACE LOW REACHING EASTERN VA SATURDAY MORNING AND THE UPPER
TROUGH AXIS STILL STRETCHED ACROSS EASTERN NY INTO NORTHERN WV.
FOR THE UPDATED FORECAST...WILL KEEP LIKELY POPS OVER THE EASTERN
HALF OF THE FORECAST AREA AND CHANCE OVER WESTERN PORTIONS FRIDAY
NIGHT. POPS FOR SATURDAY WILL RANGE FROM AROUND 40 PERCENT ALONG
THE RIDGES TO AROUND 20 PERCENT ALONG THE PA/OH BORDER...AND LESS
THAN 15 PERCENT FAR WEST.

EXPECT SOMEWHAT DRIER CONDITIONS FOR THE LATTER HALF OF THE
WEEKEND...WITH THE ASSUMPTION THAT THE MOISTURE ASSOCIATED WITH
THE EAST COAST LOW WILL CONTINUE TO CREEP EAST OF THE FORECAST
AREA. WEAK SURFACE RIDGING SHOULD PROVIDE ENOUGH BREAKS IN CLOUD
COVER ON SUNDAY TO ALLOW TEMPERATURES TO RISE WELL INTO THE 80S
MOST LOCATIONS...EXCEPT FOR UPPER 70S ALONG THE RIDGES.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
HIGH PRESSURE WILL BRING GENERALLY DRY WEATHER FOR SUNDAY NIGHT INTO
MONDAY. A COLD FRONT WILL PUSH ACROSS THE DISTRICT FOR MONDAY INTO
TUESDAY BRINGING SHOWERS AND SCATTERED THUNDERSTORMS. HIGH PRESSURE
WILL BRING DRY WEATHER FOR WEDNESDAY INTO THURSDAY. SOME SHOWERS ARE
POSSIBLE LATE THURSDAY AHEAD OF AN APPROACHING COLD FRONT.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
SHOWERS AND SCATTERED THUNDERSTORMS WILL PUSH ACROSS THE DISTRICT
THROUGH THIS EVENING AS A COLD FRONT SAGS ACROSS THE DISTRICT. A WAVE
ALONG THE FRONT WILL BRING RAIN FOR FRIDAY INTO FRIDAY AFTERNOON.
SOME FLIGHT RESTRICTIONS ARE POSSIBLE THROUGH FRIDAY MAINLY IN
THE SHOWERS AND THUNDERSTORMS. SOME FOG AND STRATUS IS POSSIBLE
DURING THE EARLY MORNING HOURS OF FRIDAY.

OUTLOOK...SATURDAY THROUGH TUESDAY...
GENERAL VFR CONDITIONS FOR SATURDAY...SUNDAY AND MONDAY. A COLD
FRONT MAY BRING SOME RESTRICTIONS MONDAY NIGHT INTO TUESDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jul 19, 11:45 AM EST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1245 PM EDT THU JUL 19 2012

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-201645-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
1245 PM EDT THU JUL 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AREAS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO CROSS THE
REGION THIS AFTERNOON AND TONIGHT. POTENTIAL EXISTS FOR VERY HEAVY
RAINFALL WITH SOME OF THESE STORMS. RAINFALL AMOUNTS OF 2 INCHES
OR MORE IN 3 HOURS MAY CAUSE FLOODING.

STRONGER STORMS MAY ALSO CONTAIN GUSTS UP TO 40 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 19, 11:56 AM EST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1256 PM EDT THU JUL 19 2012

PAZ007-008-013-014-191800-
BUTLER PA-LAWRENCE PA-MERCER PA-VENANGO PA-
1256 PM EDT THU JUL 19 2012

...HEAVY RAIN...

THUNDERSTORMS WITH HEAVY RAIN WILL MOVE THROUGH THE FOLLOWING
COUNTIES...
BUTLER...LAWRENCE...MERCER AND VENANGO...

AT 1252 PM EDT NATIONAL WEATHER SERVICE RADAR IN PITTSBURGH INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 5 MILES
NORTHWEST OF MAURICE K GODDARD STATE PARK TO 6 MILES SOUTHWEST OF
MCCONNELLS MILL...OR ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF
MAURICE K GODDARD STATE PARK TO 4 MILES EAST OF ELLWOOD CITY...MOVING
EAST AT 25 MPH.

SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING AND
WIND GUSTS TO 40 MPH. THESE THUNDERSTORMS ARE GENERATING HEAVY RAIN
THAT WILL POND WATER ON ROADS AND IN LOW LYING AREAS.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
  MERCER...             HARLANSBURG...        FREDONIA...
  MCCONNELLS MILL...    MAURICE K GODDARD STATE PARK...
  STONEBORO...          GROVE CITY...         MORAINE STATE PARK...
  SLIPPERY ROCK...      POLK...               SUGARCREEK...
  COOPERSTOWN...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 92 AND 136.
I-80 BETWEEN MILE MARKERS 12 AND 43.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...1-877-633-6772.

LAT...LON 4137 7958 4129 7972 4085 7972 4087 8031
      4147 8031 4149 8024 4150 8001 4163 7981
      4162 7962 4163 7960
Special weather statement, Jul 19, 12:26 PM EST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
126 PM EDT THU JUL 19 2012

OHZ039>041-049-050-057>059-PAZ014-020-021-029-WVZ001>004-191830-
ALLEGHENY PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-CARROLL OH-
COLUMBIANA OH-GUERNSEY OH-HANCOCK WV-HARRISON OH-JEFFERSON OH-
MARSHALL WV-MUSKINGUM OH-OHIO WV-TUSCARAWAS OH-WASHINGTON PA-
126 PM EDT THU JUL 19 2012

...STRONG THUNDERSTORMS WILL AFFECT BEAVER...BELMONT...BROOKE...
CARROLL...EAST CENTRAL MUSKINGUM...GUERNSEY...HANCOCK...HARRISON...
JEFFERSON...NORTH CENTRAL MARSHALL...NORTHWESTERN ALLEGHENY...
NORTHWESTERN WASHINGTON...OHIO...SOUTHEASTERN TUSCARAWAS...SOUTHERN
COLUMBIANA AND SOUTHWESTERN BUTLER COUNTIES...

AT 122 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM AUGUSTA
TO 3 MILES SOUTH OF TAPPAN TO CAMBRIDGE...MOVING EAST AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. HEAVY RAIN WILL
POND WATER ON ROADS AND QUICKLY FILL DITCHES AND SMALL STREAMS.
INTENSE LIGHTNING CAN BE EXPECTED FROM THESE STORMS. MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES. DO NOT SEEK SHELTER UNDER TREES.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  TIPPECANOE...         TAPPAN...
  SALT FORK STATE PARK...
  LEESVILLE LAKE PARK...                      EAST ROCHESTER...
  CARROLLTON...         CAMBRIDGE...          BYESVILLE...
  BOWERSTON...          BIRMINGHAM...         AUGUSTA...
  FREEPORT...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-470 IN WEST VIRGINIA BETWEEN MILE MARKERS 0 AND 3.
I-470 IN OHIO BETWEEN MILE MARKERS 0 AND 6.
I-376 BETWEEN MILE MARKERS 31 AND 58.
I-70 IN WEST VIRGINIA BETWEEN MILE MARKERS 0 AND 14.
I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 0 AND 5.
I-70 IN OHIO BETWEEN MILE MARKERS 171 AND 225.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 79 AND 83.
I-77 IN OHIO BETWEEN MILE MARKERS 42 AND 52.
I-76 BETWEEN MILE MARKERS 19 AND 28.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 4032 8131 4081 8108 4076 8007 4022 8029
      3993 8073 3997 8174
Special weather statement, Jul 19, 12:35 PM EST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
135 PM EDT THU JUL 19 2012

PAZ008-009-013>016-020-022-023-191830-
ARMSTRONG PA-BEAVER PA-BUTLER PA-CLARION PA-FOREST PA-INDIANA
PA-JEFFERSON PA-LAWRENCE PA-VENANGO PA-
135 PM EDT THU JUL 19 2012

...HEAVY RAIN...

THUNDERSTORMS WITH HEAVY RAIN WILL MOVE THROUGH THE FOLLOWING
COUNTIES...
ARMSTRONG...BEAVER...BUTLER...CLARION...FOREST...INDIANA...
JEFFERSON...LAWRENCE AND VENANGO...

AT 126 PM EDT NATIONAL WEATHER SERVICE RADAR IN PITTSBURGH INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 10 MILES
WEST OF PLEASANTVILLE TO 10 MILES NORTH OF SAXONBURG...OR ALONG A
LINE EXTENDING FROM 9 MILES NORTHWEST OF OIL CREEK STATE PARK TO 5
MILES SOUTHWEST OF CHICORA...MOVING EAST AT 20 MPH.

SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING AND
WIND GUSTS TO 40 MPH. THESE THUNDERSTORMS ARE GENERATING HEAVY RAIN
THAT WILL POND WATER ON ROADS AND IN LOW LYING AREAS.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
  ZELIENOPLE...         SAXONBURG...          FOMBELL...
  EVANS CITY...         ELLWOOD CITY...       EMLENTON...
  VAN...                BRADYS BEND...        EAST BRADY...
  PLEASANTVILLE...      KNOX...               FORD CITY...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 85 AND 91.
I-76 BETWEEN MILE MARKERS 14 AND 17.
I-80 BETWEEN MILE MARKERS 43 AND 96.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...1-877-633-6772.

LAT...LON 4120 7871 4119 7877 4112 7880 4072 7879
      4067 7883 4079 8031 4086 8030 4085 7973
      4128 7972 4138 7959 4163 7961 4162 7895
      4144 7895 4145 7906 4136 7909 4138 7896
      4127 7874 4124 7874 4123 7870
Special weather statement, Jul 19, 1:22 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
222 PM EDT THU JUL 19 2012

OHZ049-057>059-068-069-191915-
BELMONT OH-GUERNSEY OH-HARRISON OH-MONROE OH-MUSKINGUM OH-NOBLE OH-
222 PM EDT THU JUL 19 2012

...HEAVY RAIN...

THUNDERSTORMS WITH HEAVY RAIN WILL MOVE THROUGH THE FOLLOWING
COUNTIES...
BELMONT...GUERNSEY...HARRISON...MONROE...MUSKINGUM AND NOBLE...

AT 219 PM EDT NATIONAL WEATHER SERVICE RADAR IN PITTSBURGH INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 2 MILES
SOUTHWEST OF LONDONDERRY TO 21 MILES SOUTH OF CANNELVILLE...OR ALONG
A LINE EXTENDING FROM 2 MILES SOUTHWEST OF LONDONDERRY TO 15 MILES
SOUTHEAST OF NEW LEXINGTON...MOVING NORTH AT 20 MPH.

SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING AND
WIND GUSTS TO 40 MPH. THESE THUNDERSTORMS ARE GENERATING HEAVY RAIN
THAT WILL POND WATER ON ROADS AND IN LOW LYING AREAS.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
  WOODSFIELD...         WOLF RUN STATE PARK...
  SUMMERFIELD...        SOMERTON...           SENECAVILLE...
  SENECA LAKE PARK...   SARAHSVILLE...        SAINT CLAIRSVILLE...
  ROUND BOTTOM...       QUAKER CITY...        OLD WASHINGTON...
  MORRISTOWN...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-470 IN OHIO BETWEEN MILE MARKERS 0 AND 1.
I-70 IN OHIO BETWEEN MILE MARKERS 162 AND 221.
I-77 IN OHIO BETWEEN MILE MARKERS 18 AND 58.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...1-877-633-6772.

LAT...LON 4020 8162 4020 8089 4014 8091 4014 8078
      3954 8103 3957 8105 3957 8126 3960 8128
      3959 8129 3959 8139 3964 8146 3958 8147
      3958 8159 3966 8159 3967 8165 3975 8165
      3978 8208
Special weather statement, Jul 19, 1:39 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
239 PM EDT THU JUL 19 2012

PAZ014-020>022-029-073-191945-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BUTLER PA-WASHINGTON
PA-WESTMORELAND PA-
239 PM EDT THU JUL 19 2012

...HEAVY RAIN...

THUNDERSTORMS WITH HEAVY RAIN WILL MOVE THROUGH THE FOLLOWING
COUNTIES...
ALLEGHENY...ARMSTRONG...BEAVER...BUTLER...WASHINGTON AND
WESTMORELAND...

AT 236 PM EDT NATIONAL WEATHER SERVICE RADAR IN PITTSBURGH INDICATED
THUNDERSTORMS WITH HEAVY RAIN 3 MILES EAST OF BURGETTSTOWN...MOVING
EAST AT 20 MPH.

SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING AND
WIND GUSTS TO 40 MPH. THESE THUNDERSTORMS ARE GENERATING HEAVY RAIN
THAT WILL POND WATER ON ROADS AND IN LOW LYING AREAS.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
  SHIPPINGPORT...       RACCOON CREEK STATE PARK...
  HARSHAVILLE...        FLORENCE...           DARLINGTON...
  BURGETTSTOWN...       BLACKHAWK...          AVELLA...
  ENTERPRISE...         BEAVER FALLS...       BEAVER...
  MCDONALD...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

I-279 BETWEEN MILE MARKERS 1 AND 13.
I-579 BETWEEN MILE MARKERS 0 AND 1.
ROUTE 43 IN PENNSYLVANIA BETWEEN MILE MARKERS 41 AND 53.
I-376 BETWEEN MILE MARKERS 31 AND 84.
I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 17 AND 57.
TOLL 66 BETWEEN MILE MARKERS 0 AND 13.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 50 AND 49.
I-76 BETWEEN MILE MARKERS 9 AND 77.

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...1-877-633-6772.

LAT...LON 4083 7938 4017 7958 4019 8051 4085 8050
Special weather statement, Jul 19, 2:45 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
345 PM EDT THU JUL 19 2012

PAZ029-031-073>076-WVZ003-004-012-021>023-192115-
FAYETTE PA-FAYETTE RIDGES PA-GREENE PA-MARION WV-MARSHALL WV-
MONONGALIA WV-OHIO WV-PRESTON WV-WASHINGTON PA-WESTMORELAND PA-
WESTMORELAND RIDGES PA-WETZEL WV-
345 PM EDT THU JUL 19 2012

...THUNDERSTORMS WILL AFFECT
GREENE...MARION...MARSHALL...MONONGALIA...NORTHWESTERN
PRESTON...SOUTHEASTERN OHIO...SOUTHERN WASHINGTON...SOUTHWESTERN
WESTMORELAND...WESTERN FAYETTE AND WETZEL COUNTIES...

AT 342 PM EDT...THUNDERSTORMS WITH HEAVY RAINFALL WERE ALONG A LINE
FROM DALLAS TO PORTERS FALLS...MOVING EAST AT 30 MPH.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. HEAVY RAIN WILL
POND WATER ON ROADS AND QUICKLY FILL DITCHES AND SMALL STREAMS.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  VALLEY GROVE...       NEW MARTINSVILLE...   LONE OAK...
  GLEN EASTON...        FAIRVIEW...           DALLAS...
  PORTERS FALLS...      CAMERON...            WILEYVILLE...
  ROCKLICK...           PINE GROVE...         CLAYSVILLE...

THIS WILL IMPACT THE FOLLOWING HIGHWAYS...

ROUTE 43 IN PENNSYLVANIA BETWEEN MILE MARKERS 1 AND 37.
I-70 IN WEST VIRGINIA BETWEEN MILE MARKERS 7 AND 14.
I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 0 AND 44.
I-68 IN WEST VIRGINIA BETWEEN MILE MARKERS 1 AND 18.
I-79 IN WEST VIRGINIA BETWEEN MILE MARKERS 130 AND 160.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 0 AND 31.
I-76 BETWEEN MILE MARKERS 84 AND 85.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

LAT...LON 3943 7990 3944 7993 3938 8007 3940 8010
      3939 8020 3943 8027 3946 8049 3943 8052
      3943 8055 3946 8065 3947 8071 3959 8086
      3958 8090 4011 8059 4016 7944 3930 7989

15

The radar

The Pittsburgh radar (KPBZ), 63 km away, was scanning. The volume nearest the first event began at 19:46 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Westmoreland

When
July 19, 2:46 PM EST
Where
Westmoreland County, 0.53 mi E of Greensburg
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
40.300, -79.540

The public reported trees down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2012Every state in 2012This day in weather historyWarnings in Pennsylvania, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 401932.